Top answers from doctors based on your search:
Disclaimer

citalopram long term side effects

A 42-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
32 years experience Psychiatry
Celexa (citalopram): I agree that Celexa (citalopram) is safe long-term , as long as regular checkups done to monitor blood work & mood changes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 37-year-old female asked:
Dr. Bassam Amawi
49 years experience Psychiatry
Citalopram ?: Is a good medication for depression and anxiety , but it can take 4-6 weeks to show benefit , as far side effect goes it can start decreasing aft ... Read More
1
1 thank
A 25-year-old member asked:
Dr. Kevin Considine
30 years experience Family Medicine
Depends: Usually most side effects of Celexa (citalopram) diappear in about 1-2 weeks but it is often dose dependent and it depends on the patient. Some patien ... Read More
Dr. Douglas Bey
57 years experience Psychiatry
Usually not harsh: Celexa (citalopram) was the best selling antidepressant in europe because it had the fewest.Side effects--the few u may notice will likely be gone in ... Read More
2
2 thanks
Dr. Alan Ali
Dr. Alan Ali answered
32 years experience Psychiatry
Celexa (citalopram) SE: Less than few weeks, depending on the dose.
A 48-year-old member asked:
Dr. Ravi Chand
26 years experience Psychiatry
Celexa (citalopram): If the medication has been stopped completely usually a week or two till it washes out.
A 36-year-old member asked:
Dr. Austina Cho
26 years experience Psychiatry
Usually 1 wk: Side effects of Celexa (citalopram) may last several days to a week or 2, before they dissipate. If you continue to experience adverse effects, speak ... Read More
1
1 thank
A 45-year-old member asked:
Dr. James Fox
Dr. James Fox answered
14 years experience Psychiatry
Withdrawal?: Do you mean, when do withdrawal symptoms kick in? If you have been tapered off the medication in a thoughtful way, then you shouldn't experience with ... Read More
2
2 thanks
A female asked:
Dr. Alan Ali
Dr. Alan Ali answered
32 years experience Psychiatry
Celexa (citalopram): Not sure why or what it was prescribed for, but if any withdrawal, u would have had them by now. Concern is recurrence of symptoms the Celexa (citalop ... Read More
A 41-year-old female asked:
Dr. Erik Messamore
24 years experience Psychiatry
Soon-ish: With a half life of about 30 hours, it will take many days for the drug to be completely eliminated from the body. HOWEVER, your dose was low and the ... Read More
1
1 comment
1
1 thank
A 32-year-old female asked:
Dr. Rex Mahnensmith
A Verified Doctor answered
A US doctor answered Learn more
Citalopram: The half life of citalopram is less than 24 hours. So, if you had 3 doses, it should exit your body totally by 7 days, though a trace may linger up t ... Read More
A 19-year-old female asked:
Dr. Enrique Madrigal-segura
54 years experience Psychiatry
Side effects: Traetment on SSRI's such as Citalopram can cause from initial GI symptoms like nausea. Usually GI symptoms last for a few days, perhaps less than a we ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month